On Some Additive Properties of Two Sets in a Residue Class Ring

Zhi Cheng , Cui-Fang Sun

Communications in Mathematics and Statistics ›› : 1 -28.

PDF
Communications in Mathematics and Statistics ›› :1 -28. DOI: 10.1007/s40304-026-00501-9
Article
research-article
On Some Additive Properties of Two Sets in a Residue Class Ring
Author information +
History +
PDF

Abstract

For any positive integer m, let $\mathbb {Z}_{m}$ be the set of residue classes modulo m. For $S\subseteq \mathbb {Z}_{m}$ and $\overline{n}\in \mathbb {Z}_{m}$, let the representation function $R_{S}(\overline{n})$ denote the number of solutions of the equation $\overline{n}=\overline{s}+\overline{s'}$ with unordered pairs $(\overline{s}, \overline{s'})\in S \times S$ and $\overline{s}\ne \overline{s'}$. For any integer a with $(a, m)=1$, let $\mathrm{{ord}}_{m}(a)$ be the least positive integer h such that $a^{h}\equiv 1\pmod {m}$. Let $m=2^{\alpha }M \ge 4$, where $\alpha $ is a positive integer and M is a positive odd integer. In this paper, we prove that if $M=1$ and $\alpha =2$ or $M\ge 3$ and $2\mid \mathrm{{ord}}_{p}(2)$ for some odd prime p with $p\mid M$, then there exist two distinct sets $A, B\subseteq \mathbb {Z}_{m}$ with $|A\cup B|=m-2, |A\cap B|=0$ and $B\ne A+\overline{\frac{m}{2}}$ such that $R_{A}(\overline{n})=R_{B}(\overline{n})$ for all $\overline{n}\in \mathbb {Z}_{m}$. We also prove that if $M=1$ and $\alpha \ge 3$ or $M\ge 3$ and $2\not \mid \mathrm{{ord}}_{p}(2)$ for any odd prime p with $p\mid M$ and $A, B\subseteq \mathbb {Z}_{m}$ with $|A\cup B|=m-2$, $|A\cap B|=0$, then $R_{A}(\overline{n})=R_{B}(\overline{n})$ for all $\overline{n}\in \mathbb {Z}_{m}$ if and only if $B=A+\overline{\frac{m}{2}}$.

Keywords

Representation function / Residue class / Sárközy’s problem / 11B34

Cite this article

Download citation ▾
Zhi Cheng, Cui-Fang Sun. On Some Additive Properties of Two Sets in a Residue Class Ring. Communications in Mathematics and Statistics 1-28 DOI:10.1007/s40304-026-00501-9

登录浏览全文

4963

注册一个新账户 忘记密码

References

[1]

Chen SQ, Chen YG. Integer sets with identical representation functions II. Eur. J. Combin., 2021, 94. 103293

[2]

Chen SQ, Wang RJ, Yu WX. On the structure of sets in a residue class ring with the same representation function. Adv. Appl. Math., 2023, 148. 102533

[3]

Chen SQ, Yan XH. On certain properties of partitions of $\mathbb{Z} _m$ with the same representation function. Discrete Math., 2020, 343. 111981

[4]

Chen YG, Lev VF. Integer sets with identical representation functions. Integers, 2016, 16: A36

[5]

Dombi G. Additive properties of certain sets. Acta Arith, 2002, 103: 137-146.

[6]

Duan ZX, Sun CF. On additive properties of two sets in a residue class ring. Ramanujan J., 2025, 66: 67.

[7]

Kiss SZ, Sándor C. Partitions of the set of nonnegative integers with the same representation functions. Discrete Math., 2017, 340: 1154-1161.

[8]

Lev VF. Reconstructing integer sets from their representation functions. Electron. J. Combin., 2004, 11: R78.

[9]

Sándor C. Partitions of natural numbers and their representation functions. Integers, 2004, 4: A18

[10]

Sun CF. On the structure of finite sets with identical representation functions. Front. Math., 2024, 19: 665-689.

[11]

Sun CF, Cheng Z. On the structure of finite sets with the same representation functions. J. Number Theory, 2022, 241: 352-363.

[12]

Sun CF, Cheng Z. Partitions of $\mathbb{Z} _m$ with identical representation functions. Discrete Appl. Math., 2025, 362: 1-10.

[13]

Sun CF, Pan H. On the structure of finite sets with identical representation functions. Bull. Iran. Math. Soc., 2023, 49: 35.

[14]

Tang M. Partitions of the set of natural numbers and their representation functions. Discrete Math., 2008, 308: 2614-2616.

[15]

Tang M, Li JW. On the structure of some sets which have the same representation functions. Period. Math. Hungar., 2018, 77: 232-236.

[16]

Yang QH, Chen FJ. Partitions of $\mathbb{Z} _{m}$ with the same representation functions. Australas. J. Combin., 2012, 53: 257-262

[17]

Yang QH, Tang M. Representation functions on finite sets with extreme symmetric differences. J. Number Theory, 2017, 180: 73-85.

Funding

National Natural Science Foundation of China(12371003)

Rights & permissions

School of Mathematical Sciences, University of Science and Technology of China and Springer-Verlag GmbH Germany, part of Springer Nature

PDF

0

Accesses

0

Citation

Detail

Sections
Recommended

/

〈 〉